MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 14.0MM REAMER HEAD FOR RIA 2 STERILE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 14.0MM REAMER HEAD FOR RIA 2 STERILE
Model Number 03.404.024S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional device product codes: hrx.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2020, the patient underwent an unknown procedure.After the bone graft was taken as the surgeon was pulling the reamer irrigator aspirator (ria 2) out of the femoral canal, the reamer head had been disconnected from the ria 2 assembly.The reamer head broke off of the assembly.The surgeon was able to retrieve the part from the patient by removing the reaming rods with ball tip.No pieces were retained, and the bone graft was successfully harvested.The procedure was successfully completed with no surgical delay.The patient status was stable as expected.Concomitant device reported: reamer irrigator aspirator (ria 2) bone harvesting kit (part number 03.404.000s, lot 52p8570, quantity 1), reaming rods with ball tip (part number 351.708s, lot 32p9883, quantity 1).This report involves one (1) 14.0mm reamer head for ria 2 sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The 14.0mm reamer head for ria 2 sterile was not returned, and the investigation will be completed based on the supplied images from the attachments (located in the notes & attachments section of the product complaint).The images reviewed, and the complaint condition was confirmed as the image showed the reamer head broken off the reaming rod.As the head was not returned an as received, dimensional, and material review were not applicable.Conclusion no definitive root cause was able to be determined as the circumstances surrounding the event are unknown.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.H3, h4, h6: a device history record (dhr) review was conducted: device history lot part number:03.404.024s, synthes lot number: 41p2834, supplier lot number: n/a, release to warehouse date: jan 29, 2020, expiration date: jan 31, 2030, supplier: (b)(4).No ncrs were generated during production.Device history review: review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
14.0MM REAMER HEAD FOR RIA 2 STERILE
Common Device Name
REAMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10297753
Report Number2939274-2020-03261
Device Sequence Number3484987
Product Code HTO
UDI-Device Identifier10886982274069
UDI-Public(01)10886982274069
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K111437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.404.024S
Device Catalogue Number03.404.024S
Device Lot Number41P2834
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/01/2020
Supplement Date Received by Manufacturer07/28/2020
Initial Report FDA Received Date07/20/2020
Supplement Report FDA Received Date07/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.5MM REAMING ROD WITH BALL TIP/1150MM-STERILE; RIA 2 BONE HARVESTING KIT 520MM STERILE